MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRA; PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HYDRA; PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Model Number SIT-361-100
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to two of two devices used in the same procedure.It was reported to boston scientific corporation that hydra irrigation tubing and a water jet connector was used in a colonoscopy procedure performed on (b)(6) 2019.According to the complainant, while hydra irrigation tubing was connected to a hydra water jet connector, backflow of liquid was observed.The procedure was completed using another hydra irrigation tubing and water jet connector.There was no serious injury nor adverse patient effects reported as a result of this event and the patient was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device problem code 2588 captures the reportable backflow occurred while using the water jet connector.Block h10: one hydra water jet connector was received for analysis.A visual evaluation of the device found that the inner valve, in the connector, had shifted away from the intended location.No other issues were noted.Based on the condition of the returned device, the device would allow reflux of fluid into tubing.It is possible that the device was subjected to a higher than average pressure condition, during procedure, resulting in the valve shifting above the posts within the welded enclosure.Therefore, the most probable cause for this event is cause traced to component failure.This indicates that the issue is traced to an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
Note: this report pertains to two of two devices used in the same procedure.It was reported to boston scientific corporation that hydra irrigation tubing and a water jet connector was used in a colonoscopy procedure performed on (b)(6)2019.According to the complainant, while hydra irrigation tubing was connected to a hydra water jet connector, backflow of liquid was observed.The procedure was completed using another hydra irrigation tubing and water jet connector.There was no serious injury nor adverse patient effects reported as a result of this event and the patient was reported to be stable.

Brand Name
HYDRA
Common Device Name
PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9506137
Report Number3005099803-2019-06219
Device Sequence Number1878329
Product Code FEQ
UDI-Device Identifier00816849016955
UDI-Public00816849016955
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K161482
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model NumberSIT-361-100
Device Catalogue Number60271
Device Lot Number0000180914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1